Ipilimumab (Yervoy®) is a human monoclonal antibody that has been shown to significantly improve survival in cases of metastatic melanoma.1 Ipilimumab blocks cytotoxic T-lymphocyte antigen 4 (CTLA-4), a protein receptor on the surface of T-cells, resulting in their activation, proliferation and an anti-tumor response.2,3,4 Commonly reported immune-related side effects of ipilimumab are enterocolitis, dermatitis, and hepatitis.5,6,7 However, different endocrinopathies, including autoimmune hypopituitarism, have become emerging clinical entities in patients taking ipilimumab. We present a case of ipilimumab induced hypophysitis in a 62-yearold male presenting with fatigue and hypotension.
A 62-year-old male with a history of melanoma metastatic to the lung and brain status-post frontal craniotomy and whole brain radiation, as well as a recent diagnosis of hypothyroidism, presented from the oncology office with hypotension after receiving his fourth dose of ipilimumab therapy. The patient had a routine blood pressure check after the chemotherapy infusion and was found to be hypotensive at 80/58 mmHg. He reported increasing fatigue over the past week. He denied chest pain, shortness of breath, dizziness and headache. He was given one liter of normal saline solution, but remained hypotensive and was directly admitted to the hospital.
Shiffrin, MD, Eric and Ukrainski, MD, Melinda
"A Case of Ipilimumab Induced Hypophysitis,"
The Medicine Forum: Vol. 16
, Article 4.
Available at: https://jdc.jefferson.edu/tmf/vol16/iss1/4